Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 264, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 15, 2012, 5:43 PM EDT for Buckingham County, Virginia. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2012, 5:43 PM EDT (21:43 UTC)
- Expired
- Jul 15, 2012, 6:10 PM EDT
- In force
- 27 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
County Buckingham County, VA
The radar
The Norfolk radar (KAKQ), 137 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 5:56 PM EDT | TSTM WND DMG | 3 Nne Dillwyn, VA | TREES DOWN ON BUFFALO ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 456 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 865 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
545
WUUS51 KRNK 152143
SVRRNK
VAC029-152230-
/O.NEW.KRNK.SV.W.0264.120715T2143Z-120715T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
543 PM EDT SUN JUL 15 2012
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BUCKINGHAM COUNTY IN CENTRAL VIRGINIA
* UNTIL 630 PM EDT.
* AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NEW CANTON TO DILLWYN TO
SHEPPARDS...OR ALONG A LINE EXTENDING FROM FORK UNION TO DILLWYN TO
9 MILES SOUTH OF DILLWYN...AND MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
GOLD HILL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY FROM THIS STORM.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3734 7846 3733 7848 3733 7852 3735 7855
3737 7859 3774 7838 3772 7835 3772 7829
3769 7826 3769 7824 3764 7824
TIME...MOT...LOC 2143Z 280DEG 19KT 3769 7827 3755 7841
3741 7846
$$
WP2 follow-up statements
209
WWUS51 KRNK 152153
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
553 PM EDT SUN JUL 15 2012
VAC029-152230-
/O.CON.KRNK.SV.W.0264.000000T0000Z-120715T2230Z/
BUCKINGHAM VA-
553 PM EDT SUN JUL 15 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR EASTERN BUCKINGHAM COUNTY...
AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEW CANTON TO DILLWYN TO SHEPPARDS...OR ALONG A LINE
EXTENDING FROM 6 MILES SOUTH OF FORK UNION TO DILLWYN TO 7 MILES
NORTH OF FARMVILLE...MOVING EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
SHEPPARDS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM.
TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3734 7846 3733 7848 3733 7852 3735 7855
3737 7859 3774 7838 3772 7835 3772 7829
3769 7826 3769 7824 3764 7824
TIME...MOT...LOC 2153Z 286DEG 15KT 3767 7823 3753 7837
3739 7842
$$
WP797
WWUS51 KRNK 152210
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
610 PM EDT SUN JUL 15 2012
VAC029-152220-
/O.CAN.KRNK.SV.W.0264.000000T0000Z-120715T2230Z/
BUCKINGHAM VA-
610 PM EDT SUN JUL 15 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BUCKINGHAM COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE
WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
IF YOU LIVE IN THE DILLWYN AREA OR EAST ALONG HIGHWAY 60 AND HAD
TREE LIMBS OR TREES DOWN...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.
LAT...LON 3734 7846 3733 7848 3733 7852 3735 7855
3737 7859 3774 7838 3772 7835 3772 7829
3769 7826 3769 7824 3764 7824
TIME...MOT...LOC 2210Z 286DEG 15KT 3765 7814 3751 7828
3737 7833
$$
WPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:57 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jul 15, 3:57 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 357 PM EDT SUN JUL 15 2012 .SYNOPSIS... BROAD HIGH PRESSURE OFFSHORE WILL COVER MUCH OF THE MID ATLANTIC REGION THROUGH MONDAY. A WEAK UPPER LEVEL DISTURBANCE WILL TRACK SOUTHEAST ACROSS THE AREA TONIGHT. A COLD FRONT WILL PUSH THROUGH THE MID ATLANTIC REGION ON WEDNESDAY AND THURSDAY. && .NEAR TERM /THROUGH MONDAY/... AS OF 350 PM EDT SUNDAY... MODELS SIMILAR WITH TIMING AND POSITION OF SHORT WAVE OVER THE EASTERN GREAT LAKES. FEATURE IS FORECAST TO CROSS THROUGH THE FORECAST AREA TONIGHT. THIS MAY PROVIDE ENOUGH LIFT TO PROLONG ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS LONGER THAN 9PM/01Z WHEN THE STORMS HAVE TYPICALLY BEEN WEAKENING AFTER LOSS OF DAYTIME HEATING. AS SHORT WAVE GOES THROUGH SURFACE AND LOW LEVEL WINDS BECOME WEST TONIGHT THEN NORTHWEST ON MONDAY. EXPECT LOW CLOUDS LATE TONIGHT AGAINST THE WEST SLOPES THE FORECAST AREA. CLOUDS MAY INHIBIT FOG FORMATION BUT ANYWHERE IT CLEAR OUT THE HIGH AMOUNTS OF LOW LEVEL MOISTURE FROM THE RAIN THIS AFTERNOON AND THE SURFACE DEW POINTS IN THE MID 60S TO LOWER 70S WILL BE ENOUGH FOR FOG FORMATION. KEPT OVERNIGHT LOWS AND HIGHS ON SUNDAY CLOSER TO THE WARMER MAV GUIDANCE. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/... AS OF 200 PM EDT SUNDAY... THE BACK EDGE A SHORTWAVE TROUGH WILL BE EXITING THE REGION MONDAY EVENING. WHILE WE DO EXPECT TO SEE SOME LINGERING SHOWERS AND STORMS ACROSS MAINLY THE WESTERN PORTIONS OF THE REGION EARLY IN THE EVENING...A PREVAILING NORTHWEST FLOW BEHIND THE FEATURE SHOULD HELP SQUELCH ACTIVITY FAIRLY QUICKLY AFTER SUNSET. THIS PREVAILING NORTHWEST FLOW WILL CONTINUE INTO TUESDAY...BUT EVENTUALLY BACK TO THE WEST BY TUESDAY EVENING. THE RESULT WILL BE LIMITED CONVECTION EAST OF THE CREST OF THE BLUE RIDGE...WITH ACTIVITY IN THE MOUNTAINS FOCUSED DURING THE AFTERNOON AND EARLY EVENING HOURS. THE GREATEST CONCENTRATION WILL BE OVER THE NORTHERN MOUNTAINS OF NORTH CAROLINA AND NEIGHBORING SECTIONS OF SOUTHWEST VIRGINIA. BY WEDNESDAY...SHOWER AND THUNDERSTORM ACTIVITY WILL INCREASE ACROSS THE REGION AS A COLD FRONT DRAWS CLOSE TO THE REGION FROM THE NORTH. SCATTERED SHOWERS AND STORMS ARE EXPECTED AS FAR EAST AS A LYNCHBURG TO REIDSVILLE LINE...WITH ISOLATED SHOWERS AND STORMS EAST OF THIS AREA. THE GREATEST ACTIVITY IS EXPECTED OVER SOUTHEAST WEST VIRGINIA AND THE NORTHERN MOUNTAINS OR NORTH CAROLINA. FOR TEMPERATURES...WE ARE EXPECTING HIGHS IN THE MID TO UPPER 80S FOR THE MOUNTAINS AND LOW TO MID 90S FOR THE PIEDMONT OF VIRGINIA AND NORTH CAROLINA. AREAS ALONG AND EAST OF AN APPOMATTOX TO YANCEYVILLE LINE MAY SEE HEAT INDEX VALUES APPROACH 100 DEGREES BOTH TUESDAY AND WEDNESDAY AFTERNOON. LOW TEMPERATURES MONDAY NIGHT WILL RANGE FROM THE LOW TO MID 60S IN THE MOUNTAINS AND MID TO UPPER 60S EAST OF THE BLUE RIDGE. TUESDAY NIGHT...LOWS WILL BE AROUND THREE TO FIVE DEGREES MILDER THAN THOSE EXPECTED MONDAY NIGHT. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... AS OF 1130 AM EDT SUNDAY... WE ARE EXPECTING A BACKDOOR COLD FRONT TO PUSH SOUTH INTO...AND THROUGH THE REGION WEDNESDAY NIGHT THROUGH FRIDAY. THIS FEATURE WILL ACT AS A FOCUS FOR BOTH INCREASED COVERAGE AND ALSO A GREATER FOCUS OF COVERAGE ALONG AND NEAR THE FRONTAL BOUNDARY. BY THE UPCOMING WEEKEND...HIGH PRESSURE WILL RETURN TO THE REGION. HOWEVER...THE PROXIMITY OF THE FRONT...AND DIURNAL HEATING WILL PROLONG THE POTENTIAL FOR ISOLATED TO SCATTERED SHOWERS AND STORMS...ESPECIALLY DURING THE AFTERNOON AND IN WESTERN PARTS OF THE AREA. TEMPERATURES SHOULD TREND SLIGHTLY COOLER THROUGH SATURDAY...THEN REBOUND A BIT ON SUNDAY. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... AS OF 240 PM EDT SUNDAY... EXPECT SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. HEAVIER DOWNPOURS WITH THE STORMS WILL PRODUCE MVFR VISIBILITIES. MODELS BRING A SHORT WAVE OUT OF THE EASTER GREAT LAKES AND THROUGH THE MID ATLANTIC REGION OVERNIGHT. THIS MAY PROLONG THE CHANCE OF SHOWERS INTO THIS EVENING EARLY MORNING. MODERATE CONFIDENCE THAT THE LOW LEVEL MOISTURE AND DEEPENING WEST TO NORTHWEST LOW LEVEL WINDS WILL RESULT IN MVFR STRATUS AT BLF OVERNIGHT. FOG WILL ALSO FORM AGAIN TONIGHT DUE TO THE AFTERNOON RAIN AND THE VERY MOIST LOW LEVEL AIR MASS. HIGH CONFIDENCE OF IFR TO LIFR CEILINGS AND VISIBILITIES AT LWB BETWEEN 06-12Z. MONDAY THROUGH WEDNESDAY...HIGH PRESSURE GRADUALLY BUILDS INTO THE AREA WITH PROGRESSIVELY MILDER TEMPERATURES AND A STRONG CAPPING INVERSION ALOFT. CONDITIONS WILL THEN BE MAINLY VFR MONDAY THRU WEDNESDAY EXCEPT BRIEFLY MVFR/IFR UNDER THOSE ISOLATED AREAS THAT RECEIVE A MODERATE TO HEAVY SHOWER OR STORM. SOME PATCHY VALLEY OR RIVER FOG ALSO LIKELY TO RESULT IN BRIEF EARLY MORNING MVFR/IFR CONDITIONS IN THE NORMALLY FOGGY LOCATIONS SUCH AS KLWB...KBCB AND KLYH INTO MIDWEEK. BY THURSDAY...A COLD FRONT APPROACHES THE REGION. THIS WILL RESULT IN MORE WIDESPREAD SHOWERS AND THUNDERSTORMS. && .EQUIPMENT... NOAA ALL HAZARDS RADIO FOR THE HINTON TRANSMITTER REMAINS OFF THE AIR DUE TO COMMERCIAL POWER NOT REACHING THE SITE. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS NEAR TERM...AMS SHORT TERM...DS LONG TERM...DS AVIATION...AMS/JH EQUIPMENT...AMS
Hazardous weather outlook, Jul 15, 3:20 AM EDT, 14 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 320 AM EDT SUN JUL 15 2012 NCZ001>004-018>020-VAZ007-009>020-022>024-032>035-045>047-WVZ042>045- 160730- ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH- BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM-MERCER-SUMMERS-MONROE- GREENBRIER- 320 AM EDT SUN JUL 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SLOW MOVING THUNDERSTORMS COULD PRODUCE VERY HEAVY RAINFALL AND LOCALIZED FLOODING THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ005-006-VAZ043-044-058-059-160730- ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-HALIFAX-CHARLOTTE- 320 AM EDT SUN JUL 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS COULD PRODUCE VERY HEAVY RAINFALL AND LOCALIZED FLOODING THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 15, 3:42 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 342 PM EDT SUN JUL 15 2012 VAZ044-058-152015- HALIFAX VA-PITTSYLVANIA VA- 342 PM EDT SUN JUL 15 2012 ...STRONG THUNDERSTORMS WILL AFFECT HALIFAX AND PITTSYLVANIA COUNTIES... AT 339 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM MT AIRY TO 7 MILES WEST OF INGRAM...MOVING EAST AT 10 MPH. WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THESE STORMS WILL BE NEAR LEDA AROUND 405 PM...INGRAM AROUND 410 PM AND RIDGEWAY AROUND 415 PM. LAT...LON 3696 7896 3674 7916 3673 7937 3695 7916
Special weather statement, Jul 15, 4:16 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 416 PM EDT SUN JUL 15 2012 VAZ019-020-023-024-152045- ALLEGHANY VA-BATH VA-BOTETOURT VA-ROCKBRIDGE VA- 416 PM EDT SUN JUL 15 2012 ...STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF ALLEGHANY...BATH...BOTETOURT AND ROCKBRIDGE COUNTIES... AT 413 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 5 MILES SOUTHWEST OF MILLBORO TO 7 MILES SOUTHEAST OF CLIFTON FORGE CITY... MOVING EAST AT 15 MPH. WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED AT TIMES WITH THESE STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THESE STORMS WILL BE NEAR MILLBORO AROUND 420 PM AND COLLIERSTOWN AROUND 445 PM. LAT...LON 3791 7935 3760 7953 3770 7988 3802 7967 WP
Special weather statement, Jul 15, 4:27 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
427 PM EDT SUN JUL 15 2012
VAZ035-047-152045-
AMHERST VA-BUCKINGHAM VA-
427 PM EDT SUN JUL 15 2012
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF AMHERST AND
BUCKINGHAM COUNTIES...
AT 421 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
OF CLIFFORD...MOVING EAST AT 20 MPH.
WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS STORM WILL BE NEAR NEW GLASGOW BY 430 PM AND WINGINA AROUND 445
PM.
LAT...LON 3752 7879 3759 7884 3753 7888 3754 7906
3771 7906 3771 7901 3770 7898 3755 7889
3761 7882 3764 7882 3764 7872 3767 7872
3770 7869 3770 7868 3751 7867
WPSpecial weather statement, Jul 15, 4:32 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
432 PM EDT SUN JUL 15 2012
VAZ012-013-016-152100-
CARROLL VA-PULASKI VA-WYTHE VA-
432 PM EDT SUN JUL 15 2012
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CARROLL...PULASKI
AND WYTHE COUNTIES...
AT 430 PM EDT...A STRONG THUNDERSTORM WAS DEVELOPING NEAR GRAHAMS
FORGE...MOVING EAST AT 15 MPH.
WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. IF ON OR NEAR CLAYTOR LAKE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. CLOUD TO GROUND LIGHTNING WILL BE CLOSE
TO THE LAKE BY 5 PM.
THIS STORM WILL BE NEAR PATTERSON AROUND 450 PM...DRAPER AROUND 455
PM AND ALLISONIA AROUND 500 PM.
LAT...LON 3708 8063 3694 8060 3693 8064 3689 8060
3686 8059 3686 8096 3694 8101
WPSpecial weather statement, Jul 15, 4:46 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
446 PM EDT SUN JUL 15 2012
VAZ024-035-152115-
AMHERST VA-ROCKBRIDGE VA-
446 PM EDT SUN JUL 15 2012
...STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF AMHERST AND
ROCKBRIDGE COUNTIES...
AT 443 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM BELLS
VALLEY TO COLLIERSTOWN...MOVING EAST AT 15 MPH.
WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS INCLUDING INTERSTATE 81. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR ROCKBRIDGE BATHS AROUND 450 PM...LEXINGTON
CITY AROUND 500 PM...FAIRFIELD AROUND 510 PM AND BUENA VISTA CITY
AND THE BLUE RIDGE PARKWAY AROUND 515 PM.
LAT...LON 3793 7920 3789 7915 3787 7914 3764 7931
3768 7967 3773 7969 3806 7944
WPSpecial weather statement, Jul 15, 4:54 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
454 PM EDT SUN JUL 15 2012
VAZ047-152145-
BUCKINGHAM VA-
454 PM EDT SUN JUL 15 2012
...STRONG THUNDERSTORMS WILL AFFECT BUCKINGHAM COUNTY...
AT 451 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM HARDWARE
TO WINGINA TO BENT CREEK...MOVING EAST AT 25 MPH.
THESE STORMS WILL PRODUCE PEA-SIZED HAIL. VERY HEAVY RAIN WILL FALL
FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS. FREQUENT CLOUD TO GROUND
LIGHTNING IS ASSOCIATED WITH THIS STORM. IF YOU ARE OUT ON THE JAMES
RIVER GET BACK TO LAND AND FIND A SAFE BUILDING OR SAFE VEHICLE.
THESE STORMS WILL BE NEAR TOGA AROUND 510 PM...BUCKINGHAM AROUND 520
PM...GOLD HILL AROUND 525 PM AND DILLWYN AROUND 530 PM.
THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3751 7833 3749 7875 3755 7883 3758 7883
3764 7876 3764 7872 3768 7871 3770 7867
3768 7865 3771 7866 3777 7854 3776 7851
3780 7848 3774 7842 3769 7824 3764 7824
WPThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 12:54 PM EDT | Special Weather Statement | RNK | City of Martinsville | 66 min |
| Jul 15, 12:58 PM EDT | Special Weather Statement | RNK | Bath | 47 min |
| Jul 15, 1:16 PM EDT | Special Weather Statement | RNK | Cumberland | 59 min |
| Jul 15, 1:52 PM EDT | Special Weather Statement | RNK | Carroll | 23 min |
| Jul 15, 2:18 PM EDT | Special Weather Statement | RNK | Patrick | 42 min |
| Jul 15, 2:44 PM EDT | Special Weather Statement | RNK | City of Roanoke | 31 min |
| Jul 15, 2:47 PM EDT | Special Weather Statement | RNK | City of Lexington | 28 min |
| Jul 15, 3:17 PM EDT | Special Weather Statement | RNK | Montgomery | 28 min |
| Jul 15, 3:21 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 24 min |
| Jul 15, 3:32 PM EDT | Special Weather Statement | RNK | Bath | 28 min |
| Jul 15, 3:42 PM EDT | Special Weather Statement | RNK | Pittsylvania | 33 min |
| Jul 15, 4:16 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Lexington | 29 min |
| Jul 15, 4:27 PM EDT | Special Weather Statement | RNK | Nelson | 18 min |
| Jul 15, 4:32 PM EDT | Special Weather Statement | RNK | Pulaski | 28 min |
| Jul 15, 4:46 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Buena Vista, City of Lexington | 29 min |
| Jul 15, 4:54 PM EDT | Special Weather Statement | RNK | Buckingham | 51 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.